Ortho Tri-Cyclen, has anyone tried it?

  1. Hi all,
    I've heard that Ortho Tri-Cyclen helps clear up skin and balance out hormone. I have occasional breakout, so I would like to take this pill to see if it can prevent acne. Have you ever taken the pill? Plz share your experience.:heart:
    Thank you. =)
     
  2. I believe almost any birth control pill can help -- not just ortho tri-cyclen. I have been on that medication, but I'm not right now. There are lots of options, you will probably want to take one with the least amount of hormones. Talk to your OB-GYN about it.
     
  3. I currently take Ortho Tri cyclen Lo. I have been on it for almost 2 years. It has worked fine up until about 3 months ago - I started getting terrible/ horrible headaches on the first day of my period. I actually need to call my Dr. about this. Thanks for the reminder.
     
  4. I started taking Ortho Tricyclen Lo a year and a half ago and switched over to YAZ about half a year ago. It is great for clearing out your skin- both have been great in terms of there have been no breakouts at all. I think the one piece of advice I want to share is to be prepared for side effects! Taking the pill has completely changed my body and I am now in my early 30s. There are many people who are fortunate and did not see much of a difference in weight gain- personally for me though, unfortunately my body has not been the same. It is a permanent 7-10 lbs (which I know is not major) that I have not been able to shake off no matter how much I diet or exercise. It seems my body has just shifted around. I am lucky that I was very small to begin with- but it is a pretty major weight gain that changed my self confidence and wardrobe! I have been to my dr a couple times to talk about it and she says it is normal. Don't mean to scare you, but just be prepared that it could happen! :smile:
     
  5. Thanks all for your kind replies.;)
    Hey Airress, besides gaining 7-10lbs, do u experience anything else? I know it's different depends each person, but how about your case, especially.
    I have the feeling that, with birth control pill, those who have no acne before will prob. get some, and those who have acne will have clearer skin. Some ppl experience weight gain and headache, other do not. Am I right?
     
  6. I have been on this brand pill for 7 years and it has made my skin picture perfect. I am very happy with the results in regard to my skin. I stopped taking the pill for about 3 months due to another health issue and that is when I gained weight, not when I was on the pill, so I guess it really varies from person to person. I would consult your OBGYN, but as far as the skin issue goes, mine improved in leaps and bounds!
     
  7. Thank you Irishpandabear, your info is very helpful.:heart: Uhm... so did you have any acne before taking the pill?
     
  8. I definitely experience a bit of "foggy head" as I like to call it. Meaning, my head feels a bit heavy and not as alert if that makes any sense. It's that feeling when you have when you are a bit groggy and havent had your morning coffee! This usually happens the first couple days of a new pack of pills- so I attribute it to the pill as my body and head gets used to the placebo white pills for a few days and as soon as I start taking it again this inevitably happens. Also, I feel like taking the pill did make me more emotional! Again, symptoms are vary from each person. I will say though I cannot remember ever getting any kind of breakout since I started! I do have naturally clear skin, but even the occasional breakout has seemed to be eliminated! hope this helps!
     
  9. it is different for every person. my college roommate was on ortho tri cyclen and she was a tiny little stick figure. she ended up gaining a lot of weight and had some other side effects i didnt remember so she went on ortho tri cyclen lo and said it was a lot better.
    however, i went on OTC Lo and gained about 30 pounds. for me, it was an increase of appetite. i also thought they would clear your skin - they say it slows the production of oil so your face and scalp becomes less oily. However, i saw no change in my skin (i break out frequently)

    also, i agree with airress - anything that messes with your hormones could possibly change your body forever. i was always really skinny and i could easily lose and gain weight within several days (i had a very fast metabolism). however, after going on the pill it has slowed tremendously and now i have to work for my weight loss. I used to be able to eat TONS and TONS of food and not gain a single pound - afterwards, no more =\

    other issues could be the period thing - they say its supposed to make your periods lighter but mine became heavier, longer, and my cramps were more unbearable than normal. (though it was much more regular after being on it)

    i was only on it for 3 months and i cut it out of my life afterward
     
  10. soundjade- that is exactly what it is in terms of the weight gain for me- my metabolism changed. It sounds like we were similar- I was small and ate so much. Can I ask you- afte ryou cut it out of your life did everything go back to normal? I am contemplating taking a break or cutting it out!
     
  11. I took it for three years. Before I went on ortho, I had clear skin. Ever since I stopped, I have constant breakouts. I blame the ortho, but my doctor says that's silly.
     
  12. I'm on OTC Lo for the last year and so far its been ok. I haven't really had any bad side effects except for getting really emotional...I'll cry for no reason at times and feel down but it usually comes and goes. I haven't gained any weight so thats good. I use to have bad acne but got on accutane in 04 so my skin has remained clear so i don't think its due to the pill. My breasts do feel more sore while i've been on it and they feel fuller.

    Lately i've noticed i have been getting headaches more frequently and this past week i was spotting very lightly for a day, but i think the spotting was due to straining too much in my first spinning class.

    But def discuss your options with your gyno since we're all different and react to medication differently. Our hormones are getting altered while on birth control so the side effects will be non existant for some but extreme for others.

    Good Luck!
     
  13. I was on it for many years, I always liked it.
     
  14. I've been taking it for 10 years and have experienced no side effects at all....it's a great pill IMO.
     
  15. if you just want to clear up your skin why don't you go to a derm and get on antibiotics?